CSN Login
Members Online: 14

Trembling/shaking with chemo?

Stefi
Posts: 31
Joined: Mar 2010

Today my mom called me after she had a weird episode. She was in her kitchen and all of a sudden her arms started almost convulsing. Her legs got weak and she had to sit on the kitchen floor until it stopped. It only lasted a minute or so but was very scary to her. She had just gotten home from grocery shopping at Wal-Mart and was so thankful it didnt happen while she was driving. She called her onc's office and they said it was probably some neuropothy. Have any of you every experienced anything like this?

Nana b's picture
Nana b
Posts: 2975
Joined: May 2009

I don't think I did, at least not to that extent. I hope she feels better!

abrub's picture
abrub
Posts: 1533
Joined: Mar 2010

and felt she was the only one in the world, tho she referred to hers as "Chattering Teeth Syndrome" as that is what affected her the most. I'll pop her thread to the top if I can find it.

wifeandmom
Posts: 31
Joined: Apr 2010

I had a 'lite' version of what your mom experienced. For me, it was most likely a combination of the chemo, dehydration, and low-ish blood pressure. Does your mom tend to have low blood pressure? That can also contribute to the shakes, especially when also dehydrated. I hope your mom feels better and has no more of those scary episodes.
Regards,
Dorothy

coloCan
Posts: 1861
Joined: Oct 2009

I had extreme, uncontollable shaking as I alternated from burning up to freezing, with difficulty catching my breath.......Had it both before(once) and after (three times)surgery, tho much worse and more frightening after surgery while on FOLFOX.....Onc had to delete the oxi from my regimen as a result (I was terrified of another such attack/reaction, as they lasted at least an hour )..,....steve

Lifeisajourney
Posts: 217
Joined: Apr 2010

from folfox. You didn't say what see she is on, but folfox caused mostly neuro problems with me. I had three Really Bad falls, luckly on carpet. Arms/legs went to jelly and went face first down, did not put arms up as you would usually do to stop fall, they were like jelly. This started after about 2 or 3 sessions, only made it thru 7. I also walked funny and talked funny. Other then numb feet/hands, most everything has come back, but it was scary. Off folfox since 5/09. I would let onco know. Pat

Lifeisajourney
Posts: 217
Joined: Apr 2010

from folfox. You didn't say what see she is on, but folfox caused mostly neuro problems with me. I had three Really Bad falls, luckly on carpet. Arms/legs went to jelly and went face first down, did not put arms up as you would usually do to stop fall, they were like jelly. This started after about 2 or 3 sessions, only made it thru 7. I also walked funny and talked funny. Other then numb feet/hands, most everything has come back, but it was scary. Off folfox since 5/09. I would let onco know. Pat

bfiscus's picture
bfiscus
Posts: 3
Joined: Jul 2010

Absolutely had the shakes and convulsions with chemo. My entire body would knot up but especially calves, thighs and forearms. Mine would occur within 2 hours of the infusion [oxaliplatin] completing. Minor cramping off and on after that until I was permitted back in the gym. My chemo finished in May 2010 but I still experience considerable neuropathy in my feet and fingers. I'm told 'time' takes care of that but that seems to be oncologist speak for "maybe it will get better' and 'maybe not'.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network